Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 13, 2006, 2:59 PM MDT for Las Animas County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 2:59 PM MDT (20:59 UTC)
- Expired
- Aug 13, 2006, 3:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 132059 SVRPUB COC071-132145- /O.NEW.KPUB.SV.W.0111.060813T2059Z-060813T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 345 PM MDT... * AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF TRINCHERA...OR 30 MILES NORTH OF DES MOINES...AND WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3724 10405 3709 10396 3715 10363 3740 10377 $$
3 follow-up statements
000 WWUS55 KPUB 132114 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MDT SUN AUG 13 2006 COC071-132145- /O.CON.KPUB.SV.W.0111.000000T0000Z-060813T2145Z/ LAS ANIMAS CO- 314 PM MDT SUN AUG 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL LAS ANIMAS COUNTY...OR 28 MILES NORTH OF DES MOINES...AND WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3724 10405 3709 10396 3715 10363 3740 10377 $$
000 WWUS55 KPUB 132128 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT SUN AUG 13 2006 COC071-132145- /O.CON.KPUB.SV.W.0111.000000T0000Z-060813T2145Z/ LAS ANIMAS CO- 328 PM MDT SUN AUG 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF TOBE...OR 32 MILES NORTH OF DES MOINES...AND WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... TOBE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3724 10399 3711 10393 3718 10354 3738 10365 $$
000 WWUS55 KPUB 132141 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT SUN AUG 13 2006 COC071-132148- /O.EXP.KPUB.SV.W.0111.000000T0000Z-060813T2145Z/ LAS ANIMAS CO- 338 PM MDT SUN AUG 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY EXPIRES AT 345 PM MDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER...FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND SMALL HAIL UP TO ONE HALF INCH DIAMETER ARE STILL POSSIBLE WITH THIS STORMS. AT 338 PM...THE STORM WAS LOCATED 2 MILES NORTH OF TOBE AND WAS MOVING TO THE NORTHEAST AT 10 MPH. LAT...LON 3724 10399 3711 10393 3718 10354 3738 10365 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:46 PM MDT, 13 minutes earlier.
Area forecast discussion, Aug 13, 2:46 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT SUN AUG 13 2006 .SHORT TERM... (TONIGHT/MONDAY) ...AREAL COVERAGE OF RAINFALL/FLOODING POTENTIAL ARE GREATEST CONCERNS THIS AFTERNOON... SO FAR...PRECIPITATION HAS BEEN WIDESPREAD ACROSS THE SOUTHERN SANGRE DE CRISTOS AND ADJACENT PLAINS...SCATTERED OVER THE REMAINING MOUNTAIN AREAS INCLUDING THE RATON RIDGE...AND ISOLATED OR NIL ELSEWHERE. CURRENTLY...A FLOOD ADVISORY IS IN EFFECT FOR THE SOUTHERN SANGRE DE CRISTOS AND ADJACENT AREAS THROUGH 5 PM. 1 TO 2 INCH RAINFALL TOTALS IN THESE AREAS WILL LIKELY CAUSE SOME SMALL STREAM FLOODING AND ROAD EROSION. GETTING MIXED SIGNALS FROM THE MODELS FOR TONIGHT/MONDAY FORECAST...THE NAM12 INDICATING MUCH BROADER COVERAGE AND GREATER RAINFALL AMOUNTS...THE GFS40 MUCH MORE CONSERVATIVE. FEEL THAT BEST FORECAST IS SOMEWHERE IN BETWEEN IN THIS CASE. NAM12 SEEMS OVERDONE...ESPECIALLY ON ITS QPF FORECAST ON THE PLAINS TONIGHT/MONDAY. HOWEVER...THE GFS40 LOOKS TOO RESTRICTIVE IN ITS COVERAGE/QPF...BASED ON WHAT IS ALREADY BLOSSOMING THIS AFTERNOON...AND WHAT APPEARS TO BE A DESCENT UPSLOPE SURGE SWEEPING INTO EASTERN COLORADO FROM THE NORTHERN PLAINS THIS AFTERNOON. SO...IN GENERAL...HAVE SPLIT THE DIFFERENCE ON THE POPS AND CUT BACK THE NAM12 MEAN AREAL PRECIP FORECAST BY AT LEAST 2/3RDS. THIS STILL MEANS SCATTERED UP TO LIKELY POPS MOST AREAS TONIGHT AND AGAIN MONDAY...WITH AREAS OF HEAVY RAIN/MINOR FLOODING CONTINUING. THE MONSOON REMAINS HEALTHY WITH PWS REMAINING HIGH. FOR TONIGHT...HAVE THE HIGHEST POPS ALONG THE SOUTHEAST MOUNTAINS...THE I-25 CORRIDOR...AND OVER THE EXTREME SOUTHEAST PLAINS. THIS IS PRETTY MUCH A WYSIWYG FORECAST. FOR MONDAY...IM MORE THAN HALF WAY BUYING INTO A DECENT COLD FRONT BACKING UP AGAINST THE MOUNTAINS...BEHIND A MODEST SHORTWAVE MOVING THROUGH THE NORTHERN PLAINS. THE GFS40 DOESNT DEPICT THIS AS WELL...AND THEREFORE IS MUCH LESS AGGRESSIVE ON THE PRECIP FOR TOMORROW. BUT FROM CURRENT OBSERVATIONAL DATA ACROSS THE CENTRAL/NORTHERN PLAINS...IT INDEED LOOKS LIKE A DECENT FRONTAL SURGE IS HEADED OUR WAY. WHILE I DONT THINK WELL SEE 35 KNOTS OF EASTERLY UPSLOPE WIND AS DEPICTED BY THE NAM12 AT TIMES IN RECENT RUNS...WE COULD SEE 15 MAYBE 20 KNOTS OF EASTERLY UPSLOPE BEHIND THE FRONT. I WOULD THINK THIS ENOUGH FOR 50-60 PERCENT POPS ACROSS MOST OF THE SOUTHEAST MOUNTAINS AND PLAINS FOR MONDAY...AND THIS IS WHAT I HAVE DEPICTED IN THE GRIDS. TEMPERATURES WILL LIKELY BE WELL BELOW NORMAL MONDAY THANKS TO THE UPSLOPE/CLOUDS/PRECIPITATION. /LW .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) ...WET PATTERN TO CONTINUE THROUGH NEXT WEEKEND... CLASSIC MONSOON LOOKS TO CONTINUE THROUGH THE EXTENDED. UPPER HIGH WILL REMAIN CENTERED OVER THE NRN GULF OF MX OR LOWER MS VLLY. POPS WILL DEPEND ON TIMING AND STRENGTH OF SHORTWAVES THAT WILL EJECT FROM A PERSISTENT WEST COAST TROUGH. ATTM...LOOKS LIKE MAIN PERIODS TO FOCUS ON WILL BE MID-WEEK AND THEN NEXT WEEKEND. HAVE TAPERED OFF POPS MON NIGHT AS ERLY WINDS DIE OFF AND HIGH SFC PRESSURE SHIFTS EWD TO THE MS VLLY. NAM IS STILL DRAMATICALLY DIFFERENT WITH EXPECTED QPF PATTERN...AS GFS REMAINS RELATIVELY DRY OVER THE PLAINS WHILE NAM/WRF KEEPS LINGERING PRECIP OVER THE RATON AND SE PLAINS. HAVE FAVORED A TONED-DOWN VERSION OF THE NAM FOR THIS PERIOD. SHOULD SEE A BIT OF A BREAK TUE WITH ONLY ISOLD TO SCT CONVECTION...PRIMARILY OVER THE MTNS. COULD SEE A COUPLE STRONG STORMS WED AS UPSTREAM SHORTWAVE MOVES INTO THE FOUR CORNERS REGION. SW WIND ALOFT WILL STRENGTHEN TO 30 KTS OR SO BY WED AFTERNOON. LLVL FLOW LOOKS A BIT TO WESTERLY FOR EXTENSIVE PRECIP OVR THE PLAINS...BUT SHOULD HAVE ENOUGH MOISTURE AND SHEAR TO SEE AFEW STORMS MOVE OFF THE MTNS WED AFTERNOON AND EVE. HAVE BOOSTED POPS A BIT THROUGH THU MORNING AS THE UPPER LOW MOVES THROUGH SE CO. LATEST GFS REALLY BOOSTS QPF FOR NEXT WEEKEND AS ANOTHER WAVE DEEPENS OVER THE WEST COAST. TOO EARLY AND TOO MUCH SPAGHETTI TO JUMP ON THIS...BUT HAVE INCREASED POPS A BIT FOR NEXT WEEKEND...WHILE MAINTAINING HIGHEST POPS DURING THE LATE AFTERNOON AND EVE HOURS. TEMPS SHOULD HOLD NEAR SEASONAL NORMS THROUGH NEXT WEEKEND. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/44
Hazardous weather outlook, Aug 13, 7:06 AM MDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT SUN AUG 13 2006 COZ058>089-093>099-141315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 AM MDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTH ACROSS THE AREA TODAY...ENDING UP NEAR THE NEW MEXICO BORDER THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND BEHIND THE FRONT...WITH RAINFALL LASTING PAST MIDNIGHT OVER THE EASTERN MOUNTAINS AND PLAINS. THE MAIN TREATS FROM STORMS TODAY AND TONIGHT WILL BE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN LESS THAN AN HOUR...HAZARDOUS CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 45 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY...ESPECIALLY FROM MONDAY MORNING INTO EARLY MONDAY AFTERNOON. SOUTHERN SECTIONS ARE EXPECTED TO SEE THE MOST ACTIVITY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MONDAY. OTHER THREATS ON MONDAY WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH WITH THE MORE INTENSE CELLS. FROM TUESDAY INTO NEXT SATURDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE PRIMARY THREATS FROM THE THUNDERSTORMS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH AT TIMES. SOME STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE...MAINLY DUE TO THE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THIS AFTERNOON AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.